MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC EndoWrist; MEDIUM-LARGE CLIP APPLIER
Model Number 470327-12
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the tip of a medium-large clip applier instrument would not hold clip.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the medium-large clip applier instrument to perform failure analysis (fa).Fa was able to confirm/reproduce the reported complaint.The instrument was found with one grip bent.The damage was found near the top of the clip groove, causing an offset at the tips.As a result, a clip cannot be properly loaded into the clip groove of the grip-tips.Components adjacent to this severely bent grip do not show damage.Additional observation related to customer complaint: the instrument was unable to be tested for clip test.The instrument was found to have grips prong bent and the tip does not align with the other grip.As a result, a clip cannot be properly loaded into the clip groove of the grip-tips.The probable root cause of bent grip prong is attributed to damage during either use or reprocessing, as severe misalignment of grip tips can be due to accidental drops, incorrect instrument tray or sink sizes for reprocessing, or overloading the tips by applying excessive force on the jaws.The probable root cause for unable to perform clip test is due to bent grip prongs.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.

Brand Name
EndoWrist
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50910831
Report Number2955842-2026-40132
Device Sequence Number14897453
Product Code NAY
UDI-Device Identifier00886874112465
UDI-Public(01)00886874112465(11)230928(10)K11230928(91)0006
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470327-12
Device Catalogue Number470327
Device Lot NumberK11230928 0140
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/14/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown